Alert archive / Wisconsin / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm watch at Mar 7, 2011, 2:37 PM CST for 21 counties in Wisconsin. It took effect at Mar 9, 2011, 4:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 2:37 PM CST (20:37 UTC)
- In effect from
- Mar 9, 2011, 4:00 AM CST
- Expired
- Mar 8, 2011, 3:26 PM CST
- In force
- Issued by
- NWS Green Bay, WI
All 21 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS43 KGRB 072037 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 237 PM CST MON MAR 7 2011 ...WET SNOW HEADED FOR NORTHERN AND CENTRAL WISCONSIN... .LOW PRESSURE MOVING FROM OKLAHOMA TO SOUTHERN LOWER MICHIGAN WILL BRING WET SNOW TO NORTHERN AND CENTRAL WISCONSIN LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. THE SNOW MAY MIX WITH OR CHANGE TO RAIN AND SLEET SOUTHEAST OF A MARINETTE TO BERLIN LINE. FOUR TO EIGHT INCHES OF SNOW ARE LIKELY OVER MOST OF THE AREA...WITH TWO TO FOUR INCHES OVER THE FOX VALLEY AND LAKESHORE...WHERE THE SNOW SHOULD MIX WITH OR CHANGE TO RAIN FOR AWHILE. WIZ010>013-018>021-030-031-035>037-073-074-080445- /O.NEW.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... CRIVITZ 237 PM CST MON MAR 7 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD ARRIVE LATE TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY EVENING. * FOUR TO EIGHT INCHES OF SNOW ARE LIKELY IN MOST PLACES. * THE SNOW WILL PRODUCE ICY ROADS AND SIDEWALKS AND WILL LIKELY SLOW AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ022-038>040-045-048>050-080445- /O.NEW.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS 237 PM CST MON MAR 7 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * WET SNOW SHOULD ARRIVE LATE TUESDAY NIGHT AND MIX WITH OR CHANGE TO SLEET OR RAIN WEDNESDAY. * TWO TO FOUR INCHES ARE LIKELY IN THE FOX VALLEY AND LAKESHORE COUNTIES. THE SNOW AMOUNTS COULD BE HIGHER IF THE SNOW DOES NOT CHANGE TO SLEET OR RAIN. * ROADS AND SIDEWALKS WILL BECOME SLIPPERY. AIR TRAVEL WILL LIKELY BE EFFECTED AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
397 WWUS43 KGRB 080332 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 932 PM CST MON MAR 7 2011 ...WET SNOW HEADED FOR NORTHERN AND CENTRAL WISCONSIN... .LOW PRESSURE MOVING FROM OKLAHOMA TO LOWER MICHIGAN WILL BRING WET SNOW TO NORTHERN AND CENTRAL WISCONSIN LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED OVER MOST OF THE AREA. THE SNOW MAY MIX WITH OR CHANGE TO SLEET OR RAIN OVER PARTS OF THE FOX VALLEY AND LAKESHORE AREAS... RESULTING IN LOWER ACCUMULATIONS OF 2 TO 5 INCHES. WIZ010>013-018>021-030-031-035>037-045-073-074-081145- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA...CRIVITZ 932 PM CST MON MAR 7 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD ARRIVE LATE TUESDAY NIGHT AND CONTINUE INTO WEDNESDAY EVENING. * ACCUMULATIONS OF 5 TO 9 INCHES ARE LIKELY IN MOST PLACES. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ022-038>040-048>050-081145- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 932 PM CST MON MAR 7 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * WET SNOW SHOULD ARRIVE LATE TUESDAY NIGHT...AND MAY MIX WITH OR CHANGE OVER TO SLEET OR RAIN ON WEDNESDAY. * ACCUMULATIONS OF 2 TO 5 INCHES ARE LIKELY IN THE FOX VALLEY AND LAKESHORE COUNTIES. THE SNOW AMOUNTS WILL BE HIGHER IF THE SNOW DOES NOT MIX WITH OR CHANGE TO SLEET OR RAIN. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KIECKBUSCH
095 WWUS43 KGRB 081008 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CST TUE MAR 8 2011 ...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY... .A STORM SYSTEM TRACKING FROM THE SOUTHERN PLAINS TO LOWER MICHIGAN WILL BRING SNOW TO MUCH OF WISCONSIN STARTING LATE TONIGHT...AND CONTINUING WEDNESDAY. ENOUGH WARM AIR MAY WORK INTO EAST-CENTRAL WISCONSIN TO CAUSE THE SNOW TO MIX WITH RAIN OR SLEET AT TIMES. ALTHOUGH THE STORM IS LIKELY TO CAUSE SOME DISRUPTION OF TRAVEL...IT IS NOT EXPECTED TO BE NEARLY AS SEVERE AS SOME OF THE STORMS THAT HIT THE STATE EARLIER THIS WINTER. WIZ010>012-018-019-081730- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO 408 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. * A TOTAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ013-020-021-030-031-035>037-045-073-074-081730- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 408 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. * A TOTAL ACCUMULATION OF 4 TO 7 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ022-038-039-048-049-081730- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ DOOR-OUTAGAMIE-BROWN-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... OSHKOSH...CHILTON 408 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. THE SNOW COULD BE MIXED WITH SOME RAIN OR SLEET AT TIMES. * A TOTAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ040-050-081730- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 408 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. THE SNOW IS LIKELY TO BE MIXED WITH SOME RAIN OR SLEET AT TIMES. * A TOTAL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JS
853 WWUS43 KGRB 081702 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1102 AM CST TUE MAR 8 2011 ...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY... .A STORM SYSTEM TRACKING FROM OKLAHOMA TO SOUTHERN LOWER MICHIGAN WILL BRING SNOW TO NORTHERN AND CENTRAL WISCONSIN LATE TONIGHT THROUGH WEDNESDAY. THE SNOW MAY BE MIXED WITH SLEET IN THE FOX VALLEY AND LAKESHORE FOR A TIME WEDNESDAY MORNING. THE LATEST INFORMATION SUGGESTS THAT THE HEAVIEST SNOW IS EXPECTED TO FALL EAST OF AN IRON MOUNTAIN TO WAUPACA LINE. WIZ010>012-018-019-090115- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO 1102 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. * A TOTAL ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS... AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ013-020-021-030-031-035>037-045-073-074-090115- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 1102 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. * A TOTAL ACCUMULATION OF 3 TO 7 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS... AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ022-038-039-048-049-090115- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ DOOR-OUTAGAMIE-BROWN-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... OSHKOSH...CHILTON 1102 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. THE SNOW COULD BE MIXED WITH SOME RAIN OR SLEET AT TIMES. * A TOTAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS... AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WIZ040-050-090115- /O.CON.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 1102 AM CST TUE MAR 8 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE INTO WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. THE SNOW IS LIKELY TO BE MIXED WITH SOME RAIN OR SLEET AT TIMES. * A TOTAL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS... AND LIKELY DISRUPT AIR TRAVEL AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
931 WWUS43 KGRB 082126 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 326 PM CST TUE MAR 8 2011 ...SNOW EXPECTED LATE TONIGHT AND WEDNESDAY... .A STORM SYSTEM TRACKING FROM THE SOUTHERN PLAINS TO ILLINOIS TONIGHT...AND THEN TO LOWER MICHIGAN ON WEDNESDAY WILL BRING SNOW TO NORTHERN AND CENTRAL WISCONSIN LATER TONIGHT AND WEDNESDAY. PRECIPITATION MAY START OUT AS SLEET OR A MIX OF SLEET AND SNOW ACROSS PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN TONIGHT. THE HEAVIEST SNOW IS EXPECTED TO FALL MAINLY EAST OF A LINE FROM IRON MOUNTAIN TO WAUTOMA. WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-090530- /O.UPG.KGRB.WS.A.0002.110309T1000Z-110310T0300Z/ /O.NEW.KGRB.WW.Y.0008.110309T1000Z-110310T0000Z/ ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO...KESHENA...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 326 PM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW SHOULD BEGIN LATE TONIGHT AND CONTINUE ON WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. THE SNOW COULD BE MIXED WITH SOME SLEET AT TIMES TONIGHT. * EXPECT A TOTAL SNOWFALL ACCUMULATION OF 3 TO 6 INCHES. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND LIKELY DISRUPT AIR TRAVEL AS WELL. THE HIGH WATER CONTENT OF THE SNOW WILL MAKE IT MORE DIFFICULT TO SHOVEL AND PLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...ICE...OR SLEET ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ WIZ005-090530- /O.NEW.KGRB.WW.Y.0008.110309T1000Z-110310T0000Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 326 PM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CST WEDNESDAY. * SNOW SHOULD BEGIN TOWARD MORNING AND CONTINUE ON WEDNESDAY. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE MORNING AND EARLY AFTERNOON WEDNESDAY. * EXPECT A TOTAL SNOWFALL ACCUMULATION OF 2 TO 4 INCHES. * THE SNOW WILL CAUSE HAZARDOUS TRAVEL CONDITIONS ON THE ROADS...AND MAY DISRUPT AIR TRAVEL AS WELL. THE HIGH WATER CONTENT OF THE SNOW WILL MAKE IT MORE DIFFICULT TO SHOVEL AND PLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY CALLING 511. && $$ MG
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 3:44 AM CST, 10 hours 53 minutes earlier.
Area forecast discussion, Mar 7, 3:44 AM CST, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 344 AM CST MON MAR 7 2011 .SHORT TERM...TODAY THROUGH TUESDAY. ZONAL PATTERN WILL SHOW TRANSITION AND BECOME MORE AMPLIFIED WITH TROF/CLOSED LOW DEVELOPING OVER THE PLAINS ON TUE. AHEAD OF THAT LONG PERIOD OF RELATIVELY WEAK WAA TO KEEP CHANCE OF LIGHT SNOW OR FLURRIES IN FORECAST AT LEAST THROUGH TONIGHT. LATEST MSAS ANALYSIS SHOWS LOW PRESSURE/INVERTED TROF EXTENDING NORTH INTO WESTERN WI. INITIAL AREA OF SNOW...AHEAD OF SHORT WAVE PUSHING INTO WESTERN WI...TRYING TO WORK EAST THROUGH CWA. MEASURABLE SNOW SEEN ON WEBCAMS/OBS FROM AUW TO RHI. LITTLE PROGRESS SEEN LAST FEW HOURS WITH SNOW MOVING INTO EAST CENTRAL WI AS DRY AIR HANGING TOUGH. LOSE DYNAMICS WITH WAVE EARLY THIS MORNING THUS WILL STAY WITH ONLY FLURRY WORDING IN MUCH OF THE EAST TODAY. HAVE CONTINUED TO FOLLOW DRIER LOOK OF ECMWF/NAM FOR FORECAST. BEST MOISTURE/CONDITIONAL PRESSURE DEFICITS OVER OUR NORTH AND WEST THROUGH MIDNIGHT. SECOND WEAK WAVE NOW SEEN OVER SOUTHEAST MT TO MOVE INTO AREA LATE THIS AFTERNOON/EVENING. CONTINUED LOW CHANCE POPS THROUGH THIS PERIOD...WITH TOTAL SNOW ACCUMULATIONS OF AN INCH OR LESS. SHORT WAVE RIDGE MOVES OVER AREA TUE...QUIET BEFORE STORM? REMOVED POPS FOR TUE DAY PERIOD. .LONG TERM...TUE NGT THRU NXT SUNDAY. MAIN FCST FOCUS REMAINS ON POTENTIALLY LARGE LATE WINTER STORM DURING THE LATE TUE NGT INTO WED EVENING TIME FRAME. LATEST 00Z MDL OUTPUT HAS SHOWN A SLGT DELAY IN THE MOVEMENT OF THE SYSTEM OVERALL...THUS IT APRS THAT WED WOULD BE THE PERIOD WITH GREATEST THREAT OF HVY SNOW OVR PARTS OF NE WI. QSTN REMAIN HOW MUCH SNOW AND WHETHER ANY MIXED PCPN WOULD REACH E-CNTRL WI. THERE IS ALSO ANOTHER SYSTEM OF A LESSER DEGREE WHICH WOULD BRING LGT SNOW TO THE RGN LATE IN THE WEEK. SFC LOW/ASSOCIATED SHRTWV TROF ARE FCST TO LIFT NE INTO THE MID MS VALLEY RGN TUE NGT WITH A 60-70 KT LOW-LVL JET HELPING TO BRING GULF MSTR RAPIDLY INTO THE GREAT LKS. PW VALUES TO BE 150 TO 200 PERCENT OF NORMAL SO PLENTY OF MSTR AVBL FOR THE STORM'S DISPOSAL. STEADILY INCREASING Q-G CONVERGENCE...ISEN LIFT AND FRONTOGENETICAL FORCING WL COMBINE WITH A PSEUDO-COUPLED UPR JET TO BRING SIGNIFICANT LIFT INTO CNTRL/E-CNTRL WI AFT MIDNGT. EXPECT TO SEE A LRG AREA OF PCPN MOVE FROM SOUTH TO NORTH WITH FCST SNDNGS INDICATING MOST IF NOT ALL THIS PCPN TO BE ALL SNOW. POSSIBILITY OF 1 TO 2 INCHES OF ACCUMULATION FOR CNTRL/E-CNTRL WI BY DAYBREAK. SFC LOW CONTS TO TRACK NE ACROSS N-CNTRL IL BEFORE REACHING SRN SECTIONS OF LK MI BY 00Z THU. WHILE PCPN IS PRACTICALLY A GIVEN AS STG FORCING AND LIFT MOVE ACROSS NE WI...THE BIGGEST PBLM COULD BE THE POTENTIAL FOR MIXED PCPN INITIALLY WED MORNING AS A WARM LAYER AROUND 900 MB PUSHES TOWARD E-CNTRL WI. THIS WARM LAYER TO BE ONLY +1 TO +2C WHICH WOULD INDICATE MORE SLEET THAN FREEZING RAIN. THE OTHER CONCERN IS THAT AS HEAVIER PCPN ARRIVES...DIABATIC COOLING WOULD WIPEOUT THIS WARM LAYER AND HAVE PCPN TURN BACK TO ALL SNOW. PREFER TO HIT E-CNTRL WI AS MAINLY SNOW WITH MORNING SLEET AND PERHAPS A LITTLE RAIN NEAR LK MI AS EAST WINDS PULLS IN MID 30S MARINE LAYER INLAND. THE REST OF NE WI SHOULD SEE STEADY...AT TIMES HVY SNOW ON WED WITH WARM AIR NEAR THE SFC (LWR 30S) PROVIDING A LOW SNOW TO WATER RATIO NO GREATER THAN 10:1. WHEN ALL IS SAID AND DONE...A WINTER STORM WATCH WL EVENTUALLY BE NECESSARY FOR LATE TUE NGT THRU AT LEAST WED. AFT COLLABORATING WITH SURROUNDING OFFICES...HAVE DECIDED TO HOLD OFF ON HEADLINES FOR ONE MORE SHIFT SINCE THIS WOULD ESSENTIALLY BE A 5TH PERIOD WATCH. SNOW TO LINGER ACROSS MAINLY ERN WI WED EVENING AS THE SFC LOW SLOWLY HEADS TOWARD NW SECTIONS OF LK HURON BY 12Z THU. ANOTHER INCH OR TWO OF ACCUMULATION PSBL IN THE EAST WITH TOTAL SNOW ACCUMULATIONS OVER MOST OF THE FCST AREA IN THE 5 TO 9 INCH RANGE. THE SNOW MAY ACTUALLY LINGER PAST MIDNGT (ALBEIT MUCH LIGHTER) AS THE SHRTWV TROF EXITS WI. COOLER AIR FILTERING BACK INTO WI ON NW WINDS MAY EVEN KICK UP SOME LK EFFECT SNOW SHWRS OVR NRN WI...THUS CHC POPS NEEDED THRU THE OVRNGT HOURS. A RDG OF HI PRES IS THEN FCST TO WORK EAST INTO THE WRN GREAT LKS RGN ON THU AND ALLOW FOR AT LEAST A FEW PEEKS OF SUNSHINE BY THE AFTERNOON HRS. ANY LK EFFECT OVR THE NORTH SHOULD GRADUALLY DIMINISH AS DRIER AIR AND BACKING WNDS MAKE FOR UNFAVORABLE CONDITIONS. DESPITE THE EXPECTED NEW SNOW...AIR MASS IS NOT THAT COLD SO TEMPS COULD MAKE IT BACK CLOSE TO NORMAL ON THU. SFC RDG MOVES ACROSS WI THU NGT AND IF CLDS CAN STAY AWAY LONG ENUF...TEMPS COULD TUMBLE WITH FRESH SNOW/LGT WNDS. WL PROBABLY NEED TO CHOP SEVERAL DEGS OFF THE PREVIOUS FCST EVEN THO WARMER AIR ALOFT IS FCST TO START PUSHING INTO THE AREA LATER AT NGT. ATTN TURNS TOWARD THE NRN PLAINS ON FRI WHERE A NEW SHRTWV TROF TO BE SITUATED. PBLMS WITH TIMING ARISE AS THE GFS IS MUCH FASTER THAN THE OTHER MDLS DUE TO LESS BLOCKING DOWNSTREAM OVR THE ERN CONUS/WRN ATLANTIC. THAT WRN ATLANTIC RIDGING LOOKS PRETTY STG... SO ONE WOULD EXPECT THAT IT WL TAKE SOME TIME TO WEAKEN. HAVE USED THE MAJORITY SLOWER SOLUTION HERE AND KEEP NE WI DRY ON FRI WITH TEMPS AGAIN CLOSE TO NORMAL. THIS SHRTWV TROF APRS TO REACH THE WRN GREAT LKS LTR FRI NGT AND SAT WITH GOOD Q-G CONVERGENCE AND UPR JET SUPPORT. SOME OF THIS PCPN MAY FALL AS A RAIN/SNOW MIX IF ENUF WARM AIR CAN GET PUMPED INTO THE AREA BEFORE THE PCPN ARRIVES. SINCE TIMING IS STILL AN ISSUE...DO NOT PLAN TO GET TOO CUTE WITH PCPN TYPE JUST YET. IF THIS SYSTEM SLOWS DOWN ANY MORE...CHC POPS MAY NEED TO BE ADDED TO SAT NGT AS WELL. FOR NOW...WL LET THE PREVIOUS FCST STAND AND LET THE DAYSHIFT TAKE ANOTHER LOOK AT MDL TRENDS. SUNDAY APRS TO BE DRY AS ANOTHER SFC RDG MOVES INTO WI. && .AVIATION...CLOUDY SKIES AND LIGHT SNOW OR FLURRIES EXPECTED OVER THE AREA FOR MUCH OF THE PERIOD AS WEAK UPPER WAVES MOVE THROUGH STATE. LOWER...MVFR CIGS EXPECTED TIME TO TIME WEST TAF SITES...WITH MAINLY VFR CONDITIONS EAST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KALLAS
Hazardous weather outlook, Mar 7, 4:26 AM CST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 426 AM CST MON MAR 7 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 426 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SLICK ROADS ARE POSSIBLE THROUGH THIS EVENING...MAINLY OVER NORTH CENTRAL WISCONSIN WHERE LIGHT SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MAJOR LATE WINTER STORM IS EXPECTED TO TRACK ACROSS THE GREAT LAKES REGION AND AFFECT NORTHEAST WISCONSIN TUESDAY NIGHT AND WEDNESDAY. THE POTENTIAL EXISTS FOR HEAVY SNOW ACROSS CENTRAL AND FAR NORTHEAST WISCONSIN IF THE STORM STAYS ON ITS CURRENT TRACK. HOWEVER...THERE IS STILL SOME UNCERTAINTY AS TO THE EVENTUAL PATH OF THE STORM...SO BE SURE TO MONITOR LATER FORECASTS FOR THE MOST UP TO DATE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-081030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 426 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR GALE FORCE GUSTS TOWARDS WEDNESDAY MORNING AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES. BRISK WINDS AND HIGH WAVES ARE ALSO POSSIBLE FRIDAY NIGHT INTO SATURDAY AS ANOTHER LOW PRESSURE SYSTEM PUSHES THROUGH THE REGION. TE/AK
Nearby
Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.